PPI Side affects - Opinions very much appreciated!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lucy007
Regular Member


Date Joined Oct 2007
Total Posts : 62
   Posted 1/3/2008 8:55 PM (GMT -6)   
I have been on here a couple times, so I am not new, but I am just wondering if anyone out there is starting to come up with similar theories as I am to taking all these meds and PPIs.  I have had Gerd for probably about 10 years and have been on PPIs for at least 6 if I can remember correctly. Not that is makes a huge difference, but I am also very young and was diagnosed at a really early age.  I am not over weight either and I eat fairly healthy!!  Recently I have been switching around with a few meds, and I am starting to wonder if a lot of the symptoms here a lot of people are suffering from...digestive problems, stomach issues, abdominal pain, ears ringing/burning may be a side affect of long term use of these drugs.  I truely do believe this to be the case in my situation...I have most recently (about a year or so) been suffering from all of the above more days than not.  The medicine however, does work wonderfully for me most of the time and I can eat whatever I want but I try to eat very healthy.  So I have a huge dilemma obviously.  I'm currently seeing an herbalist and accupunturist trying to find alternative ways to cure or at least manage my symptoms.  Had a recent endo and everything looked "really good" per my GI. Any inflamation from previous scope is now gone. Im having a really hard time getting off the meds and thinking about lowering my dose to 20mg/day to see if any of my stomach pains/bloating/gas dissipate.  Any feedback and opinions out there would be very helpful. Thanks for reading :)
 
ALSO - someone mentioned in a previous post dry mouth...my doctor told me and it is a known fact that a common side affect of PPIs is dry mouth. I have it too...I wouldn't read into that too much.  Just an FYI

outtllaw
Regular Member


Date Joined Aug 2007
Total Posts : 69
   Posted 1/4/2008 9:50 PM (GMT -6)   
The PPI work for me but the side effect I get form them out weighs the good. I was on nexium for 8 months and then side effects started to get worst. Its started out by just being undigested food in my stool to ringing ear, trouble urinating and blurred vision. So right now I am on H2 blockers but they dont work. I am now looking into getting surgery done, because I suffer everyday with heartburn.

doghouse
Regular Member


Date Joined Oct 2007
Total Posts : 138
   Posted 1/4/2008 9:57 PM (GMT -6)   
I biggest side effect I ever had from a PPI was a nasty headache every day and that was when I took aciphex.

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 1/5/2008 8:03 PM (GMT -6)   
Hi there. Everyones side effects to every single medication known to man are going to be different, be it long term side effects, or short term side effects. The best thing to do is talk with your doctor about side effects, as he knows you and your body better than anyone.

Stick with us...keep posting!

WISHING YOU THE BEST!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 7:58 PM (GMT -6)
There are a total of 3,004,458 posts in 329,148 threads.
View Active Threads


Who's Online
This forum has 161739 registered members. Please welcome our newest member, pinky;spoorback.
215 Guest(s), 12 Registered Member(s) are currently online.  Details
Tim G, logoslidat, xpeetzax, Ss800, Michael_T, wednesday77, Sherrine, mordant, CatskillsMelanie, JaketheGreat, straydog, electrified